Alert archive / Nevada / Red Flag Warnings in 2009
Red Flag Warning 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Aug 4, 2009, 2:37 PM PDT for Inyo County, San Bernardino County, Tulare County, California; 4 counties in Nevada; Mohave County, Arizona. It took effect at Aug 5, 2009, 11:00 AM PDT. It was in force for 34 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 4, 2009, 2:37 PM PDT (21:37 UTC)
- In effect from
- Aug 5, 2009, 11:00 AM PDT
- Expired
- Aug 6, 2009, 9:00 PM PDT
- In force
- 34 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Tulare County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 160 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 5:34 AM PDT | NON-TSTM WND GST 55 | Red Rock Canyon Raws, NV | |
| Aug 6, 12:16 PM PDT | NON-TSTM WND GST 53 | Kyle Canyon Raws, NV | |
| Aug 6, 12:45 PM PDT | NON-TSTM WND GST 67 | Desert Rock (Nts A30), NV | |
| Aug 6, 12:45 PM PDT | NON-TSTM WND GST 68 | Mercury (Nts A23), NV | |
| Aug 6, 1:41 PM PDT | NON-TSTM WND GST 57 | Kane Springs Raws, NV | |
| Aug 6, 1:51 PM PDT | NON-TSTM WND GST 50 | Horse Thief Springs Raw, CA | |
| Aug 6, 2:15 PM PDT | NON-TSTM WND GST 35 | 5 S Callville Bay, AZ | *** 1 INJ *** GUSTY WINDS CAPSIZED A BOAT IN THE CASTLE COVE AREA OF LAKE MEAD. ALL SIX PEOPLE ON BOARD THE BOAT WERE PULLED FROM THE LAKE. ONE WAS REPORTED TO HAVE SUSTAINED SERIOUS INJURIES. |
| Aug 6, 2:30 PM PDT | NON-TSTM WND DMG | Cottonwood Cove, NV | A TRAILER WAS MOVED OFF ITS FOUNDATION AND A ROOF WAS BLOWN OFF A MOBILE HOME. BASED ON THE DESCRIPTION OF THE EVENT, IT IS BELIEVED THE DAMAGE WAS CAUSED BY A DUST DEVIL. THE TIME OF THE EVENT WAS ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3852 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 042137 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 237 PM PDT TUE AUG 4 2009 NVZ460>462-051130- /O.UPG.KVEF.FW.A.0009.090805T1800Z-090807T0400Z/ /O.NEW.KVEF.FW.W.0012.090805T1800Z-090807T0400Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 237 PM PDT TUE AUG 4 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 9 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 9 PM PDT THURSDAY EVENING ACROSS PORTIONS OF ESMERALDA...NYE...AND LINCOLN COUNTIES FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AN UNSEASONABLY STRONG AREA OF LOW PRESSURE WILL MOVE TOWARD NORTHERN CALIFORNIA WEDNESDAY AND THURSDAY...BRINGING INCREASING SOUTHWEST WINDS AND DRY AIR TO SOUTHERN NEVADA WEDNESDAY AND THURSDAY. WIND GUSTS OF AROUND 35 TO 45 MPH ARE EXPECTED DURING THE AFTERNOON HOURS WEDNESDAY AND THURSDAY ALONG WITH RELATIVE HUMIDITIES BELOW 15 PERCENT...CREATING CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ AZZ101-102-CAZ229-NVZ463>466-051130- /O.UPG.KVEF.FW.A.0010.090806T1800Z-090807T0400Z/ /O.NEW.KVEF.FW.W.0012.090806T1800Z-090807T0400Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 237 PM PDT TUE AUG 4 2009 /237 PM MST TUE AUG 4 2009/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM PDT /9 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM PDT /9 PM MST/ THURSDAY EVENING ACROSS PORTIONS OF CLARK...LINCOLN...AND MOHAVE COUNTIES FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AN UNSEASONABLY STRONG AREA OF LOW PRESSURE WILL MOVE TOWARD NORTHERN CALIFORNIA WEDNESDAY AND THURSDAY...BRINGING INCREASING SOUTHWEST WINDS AND DRY AIR TO SOUTHERN NEVADA...NORTHWEST ARIZONA...AND THE COLORADO RIVER VALLEY ON THURSDAY. WIND GUSTS AROUND 35 TO 45 MPH ARE EXPECTED THURSDAY AFTERNOON ALONG WITH RELATIVE HUMIDITIES BELOW 15 PERCENT...CREATING CRITICAL FIRE WEATHER CONDITIONS. THIS WARNING ALSO COVER EASTERN PORTION OF SAN BERNARDINO COUNTY ALONG THE COLORADO RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ CAZ226>228-051130- /O.NEW.KVEF.FW.W.0012.090806T1800Z-090807T0400Z/ OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- MOJAVE DESERT- 237 PM PDT TUE AUG 4 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY EVENING ACROSS PORTIONS OF INYO AND SAN BERNARDINO COUNTIES FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. AN UNSEASONABLY STRONG AREA OF LOW PRESSURE WILL MOVE TOWARD NORTHERN CALIFORNIA...BRINGING INCREASING SOUTHWEST WINDS AND DRY AIR TO THE REGION ON WEDNESDAY AND THURSDAY. WIND GUSTS AROUND 30 TO 35 MPH WILL BE POSSIBLE ON WEDNESDAY...BUT WIDESPREAD GUSTS FROM 35 TO 45 MPH ARE EXPECTED BY THURSDAY AFTERNOON ALONG WITH RELATIVE HUMIDITIES BELOW 15 PERCENT...CREATING CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
000 WWUS85 KVEF 052222 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 322 PM PDT WED AUG 5 2009 NVZ460>462-061200- /O.CON.KVEF.FW.W.0012.000000T0000Z-090807T0400Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 322 PM PDT WED AUG 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY DUE TO STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY. AN UNSEASONABLY STRONG AREA OF LOW PRESSURE WILL MOVE TOWARD NORTHERN CALIFORNIA TONIGHT AND THURSDAY...BRINGING INCREASING SOUTHWEST WINDS AND DRY AIR TO SOUTH CENTRAL NEVADA. WIND GUSTS AROUND 35 TO 50 MPH ARE EXPECTED DURING THE AFTERNOON HOURS TODAY AND THURSDAY ALONG WITH RELATIVE HUMIDITIES BELOW 15 PERCENT...CREATING CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ AZZ101-102-CAZ226>229-NVZ463>466-061200- /O.CON.KVEF.FW.W.0012.090806T1800Z-090807T0400Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU- OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- MOJAVE DESERT-LOWER COLORADO RIVER VALLEY-SHEEP RANGE- SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 322 PM PDT WED AUG 5 2009 /322 PM MST WED AUG 5 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM PDT /9 PM MST/ THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM PDT /9 PM MST/ THURSDAY DUE TO STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY. AN UNSEASONABLY STRONG AREA OF LOW PRESSURE WILL CONTINUE TO MOVE TOWARD NORTHERN CALIFORNIA TONIGHT AND THURSDAY...BRINGING INCREASING SOUTHWEST WINDS AND DRY AIR TO SOUTHERN NEVADA...NORTHWEST ARIZONA...AND THE COLORADO RIVER VALLEY ON THURSDAY. WIND GUSTS AROUND 35 TO 50 MPH ARE EXPECTED THURSDAY AFTERNOON ALONG WITH RELATIVE HUMIDITIES BELOW 15 PERCENT...CREATING CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KVEF 061607 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 907 AM PDT THU AUG 6 2009 AZZ101-102-CAZ226>229-NVZ463>466-070015- /O.EXT.KVEF.FW.W.0012.090806T1607Z-090807T0400Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU- OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- MOJAVE DESERT-LOWER COLORADO RIVER VALLEY-SHEEP RANGE- SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 907 AM PDT THU AUG 6 2009 /907 AM MST THU AUG 6 2009/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING. A DEEP AREA OF LOW PRESSURE WILL MOVE OVER NORTHERN CALIFORNIA TODAY...BRINGING INCREASING SOUTHWEST WINDS AND DRY AIR TO SOUTHERN NEVADA...NORTHWEST ARIZONA...AND EASTERN CALIFORNIA. WIND GUSTS AROUND 35 TO 45 MPH ARE WILL CONTINUE THROUGH THIS AFTERNOON ALONG WITH RELATIVE HUMIDITIES BELOW 15 PERCENT...CREATING EXTREMELY CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NVZ460>462-070015- /O.CON.KVEF.FW.W.0012.000000T0000Z-090807T0400Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 907 AM PDT THU AUG 6 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A DEEP AREA OF LOW PRESSURE WILL MOVE ACROSS NORTHERN CALIFORNIA TODAY ...BRINGING STRONG SOUTHWEST WINDS AND DRY AIR TO SOUTH CENTRAL NEVADA. WIND GUSTS AROUND 35 TO 50 MPH ARE EXPECTED DURING THE AFTERNOON HOURS TODAY ALONG WITH RELATIVE HUMIDITIES BELOW 15 PERCENT...CREATING EXTREMELY CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KVEF 062337 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 437 PM PDT THU AUG 6 2009 NVZ460>462-070400- /O.CON.KVEF.FW.W.0012.000000T0000Z-090807T0400Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 437 PM PDT THU AUG 6 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHERN NEVADA. WIDESPREAD WIND GUSTS BETWEEN 35 AND 45 MPH HAVE BEEN OBSERVED ACROSS SOUTHERN NEVADA THIS AFTERNOON WHILE RELATIVE HUMIDITY VALUES HAVE FALLEN BELOW 10 PERCENT IN MANY AREAS. THESE CONDITIONS WILL PERSIST INTO THE EVENING HOURS WITH CONDITIONS EXPECTED TO IMPROVE BY AROUND 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ AZZ101-102-CAZ226>229-NVZ463>466-070400- /O.CON.KVEF.FW.W.0012.000000T0000Z-090807T0400Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU- OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- MOJAVE DESERT-LOWER COLORADO RIVER VALLEY-SHEEP RANGE- SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 437 PM PDT THU AUG 6 2009 /437 PM MST THU AUG 6 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. WIDESPREAD WIND GUSTS BETWEEN 35 AND 45 MPH HAVE BEEN OBSERVED ACROSS SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA THIS AFTERNOON WHILE RELATIVE HUMIDITY VALUES HAVE FALLEN BELOW 10 PERCENT IN MANY AREAS. THESE CONDITIONS WILL PERSIST INTO THE EVENING HOURS WITH CONDITIONS EXPECTED TO IMPROVE BY AROUND 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KVEF 070342 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 842 PM PDT THU AUG 6 2009 NVZ460>462-070445- /O.EXP.KVEF.FW.W.0012.000000T0000Z-090807T0400Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 842 PM PDT THU AUG 6 2009 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR SOUTHERN NEVADA. WINDS WERE DECREASING ACROSS THE AREA THIS EVENING AND RELATIVE HUMIDITY WAS ON THE RISE. A FEW LOCATIONS COULD STILL GUST ABOVE 35 MPH THIS EVENING BUT OVERALL THE THREAT OF CONDITIONS MEETING RED FLAG CRITERIA HAS ENDED. $$ AZZ101-102-CAZ226>229-NVZ463>466-070445- /O.EXP.KVEF.FW.W.0012.000000T0000Z-090807T0400Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU- OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- MOJAVE DESERT-LOWER COLORADO RIVER VALLEY-SHEEP RANGE- SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 842 PM PDT THU AUG 6 2009 /842 PM MST THU AUG 6 2009/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS EVENING FOR SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. WINDS WERE DECREASING ACROSS THE AREA THIS EVENING AND RELATIVE HUMIDITY WAS ON THE RISE. A FEW LOCATIONS COULD STILL GUST ABOVE 35 MPH THIS EVENING BUT OVERALL THE THREAT OF CONDITIONS MEETING RED FLAG CRITERIA HAS ENDED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Aug 4, 2:14 PM PDT, 23 minutes earlier.
Area forecast discussion, Aug 4, 2:14 PM PDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
214 PM PDT TUE AUG 4 2009
.SYNOPSIS...AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER THE
EASTERN PACIFIC WILL MOVE ACROSS NORTHERN CALIFORNIA WEDNESDAY AND
THURSDAY BRINGING DRIER AIR AND BREEZY TO WINDY CONDITIONS AREAWIDE.
MUCH COOLER TEMPERATURES CAN BE EXPECTED BY FRIDAY AS THE SYSTEM
MOVES ACROSS THE GREAT BASIN.
&&
.SHORT TERM...MODELS ARE IN GOOD AGREEMENT REGARDING THE PROGRESSION
OF THE ANOMALOUSLY DEEP LOW PRESSURE SYSTEM EXPECTED TO IMPACT THE
AREA WEDNESDAY THROUGH FRIDAY. AS THE DEEP LOW STARTS MOVING TOWARDS
THE AREA...WINDS ALOFT WILL BEGIN TO INCREASE...WHICH WILL MIX DOWN
TO THE SURFACE DURING THE DAY WEDNESDAY AND RESULTING IN BREEZY
CONDITIONS AT MOST LOCATIONS. HAVE REMOVED THE MENTION OF
THUNDERSTORMS TOMORROW...WITH DRY SOUTHWESTERLY FLOW KEEPING THE
AREA STABLE. BY THURSDAY...WINDS INCREASE FURTHER ALOFT AS SW
SURFACE GRADIENTS INCREASE...SO EXPECTING BREEZY TO WINDY CONDITIONS
AREAWIDE. A WIND ADVISORY...WOULD NOT BE OUT OF THE QUESTION GIVEN
THE SYNOPTIC SETUP. CERTAINLY OUT OF THE ORDINARY...BUT THE WEATHER
SCENARIO LOOKS CLOSER TO WHAT MAY BE EXPECTED IN EARLY FALL RATHER
THAN SUMMER. BY FRIDAY...THE TROUGH WILL BE RIGHT OVER THE SOUTHERN
GREAT BASIN...AND WITH THE LARGE DROP IN THICKNESS COMES THE LARGE
DROP IN TEMPERATURE....FORECASTING A HIGH OF 92 FOR THE LAS VEGAS
VALLEY ON FRIDAY. AS FAR AS PRECIPITATION GOES....THE BRUNT OF THE
MOISTURE ASSOCIATED WITH THIS SYSTEM LOOKS TO STAY NORTH OF THE
FORECAST AREA THROUGH THE PERIOD...SO HAVE LEFT ANY MENTION OF
SHOWERS OR THUNDERSTORMS LARGELY OUT OF THE FORECAST.
.LONG TERM...MODELS ARE IN PRETTY GOOD AGREEMENT THROUGH SUNDAY BUT
DIVERGE A BIT THEREAFTER. SATURDAY MORNING THE BIG LOW WHICH WAS THE
MAIN PLAYER THROUGH THE SHORT TERM WILL BE IN THE PROCESS OF
EJECTING NORTHEAST THROUGH THE NORTHERN ROCKIES...WHILE A BAGGY
TROUGH HANGS BACK OVER THE DESERT SOUTHWEST. THIS WILL BRING RISING
HEIGHTS AND RELAXING GRADIENTS...SO TEMPERATURES WILL START TO
REBOUND FROM FRIDAYS BOTTOM AND WINDS WILL SLACK OFF. THIS TREND
WILL CONTINUE THROUGH MONDAY AS THE MAIN RIDGE OVER THE SOUTHEAST
BEGINS TO SLOWLY WORK ITS WAY BACK TOWARD THE WEST. EXPECT DRY
WEATHER THROUGH MONDAY WITH A WARMING TREND BACK TO NEAR NORMAL HIGH
TEMPERATURES. THERE IS SOME MODEL DIVERGENCE BEGINNING MONDAY...WITH
THE MAIN QUESTION BEING WHETHER OR NOT MOISTURE WILL BEGIN TO WORK
ITS WAY BACK INTO OUR CWFA FROM THE SOUTHEAST. DUE TO UNCERTAINTY
OPTED TO STICK WITH SILENT POPS AND INCREASED CLOUDS IN THE
SOUTHEAST ZONES BEGINNING MONDAY AFTERNOON.
&&
.AVIATION...FOR MCCARRAN...AFTERNOON AND EVENING SOUTHWEST WINDS
WILL GET A LITTLE STRONGER EACH DAY THROUGH THURSDAY...WHICH IS
EXPECTED TO BE THE WINDIEST DAY WITH GUSTS UP TO 35 MPH. THERE COULD
BE A PERIOD OF EASTERLY UPVALLEY FLOW LATE WEDNESDAY MORNING...BUT
THIS IS NOT EXPECTED ON THURSDAY. OTHER THAN VERY SMALL CHANCES EACH
AFTERNOON AND EVENING IN THE PEACH SPRINGS CORRIDOR...THUNDERSTORMS
ARE NOT EXPECTED THROUGH THURSDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTHWEST WINDS WILL INCREASE A LITTLE EACH DAY THROUGH
THURSDAY...WHICH IS EXPECTED TO BE THE WINDIEST DAY WITH GUSTS OVER
30 MPH AREAWIDE AND OVER 40 MPH IN WIND PRONE AREAS. OTHER THAN VERY
SMALL CHANCES IN MOHAVE COUNTY EACH AFTERNOON...THUNDERSTORMS ARE
NOT EXPECTED THROUGH WEDNESDAY. IN ADDITION TO MOHAVE COUNTY...THERE
WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS IN THE SIERRA AND
NEARBY AREAS THURSDAY AFTERNOON AND EVENING.
&&
.FIRE WEATHER...STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES ARE
STILL EXPECTED BOTH WEDNESDAY AND THURSDAY...AS AN UNUSUALLY STRONG
LOW PRESSURE SYSTEM IMPACTS THE REGION. HAVE UPGRADED THE PREVIOUS
FIRE WEATHER WATCHES TO RED FLAG WARNINGS ON WEDNESDAY AND
THURSDAY...ADDING ALL THE CA ZONES AS WELL...WITH WINDS LOOKING TO
BE STRONG ENOUGH ALL DAY TO MEET CRITERIA. ON FRIDAY...BREEZY
CONDITIONS ARE EXPECTED BUT UNDER CRITERIA...UNLESS THE PROGRESSION
OF THE LOW PRESSURE SYSTEM SLOWS DOWN FURTHER IN WHICH CASE THE
WARNING WOULD LIKELY JUST BE EXTENDED TO THE END OF THE WEEK.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 11 AM TO 9 PM PDT THURSDAY FOR NVZ463>466.
RED FLAG WARNING FROM 11 AM WEDNESDAY TO 9 PM PDT THURSDAY FOR
NVZ460>462.
AZ...RED FLAG WARNING FROM 11 AM TO 9 PM MST THURSDAY FOR AZZ101-102.
CA...RED FLAG WARNING FROM 11 AM TO 9 PM PDT THURSDAY FOR CAZ226>229.
&&
KENNEDY/MORGAN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Aug 4, 6:23 AM PDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 623 AM PDT TUE AUG 4 2009 NVZ014-015-050800- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- 623 AM PDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UNUSUALLY STRONG AREA OF LOW PRESSURE WILL MOVE INTO NORTHERN CALIFORNIA WEDNESDAY AND THURSDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WEDNESDAY THROUGH THURSDAY AS CONDITIONS WILL APPROACH RED FLAG CRITERIA. WINDS WILL DECREASE FRIDAY AND SATURDAY BUT TEMPERATURES WILL BE WELL BELOW NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ527-NVZ016>022-050800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 623 AM PDT TUE AUG 4 2009 /623 AM MST TUE AUG 4 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UNUSUALLY STRONG AREA OF LOW PRESSURE WILL MOVE INTO NORTHERN CALIFORNIA WEDNESDAY AND THURSDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY AS CONDITIONS WILL APPROACH RED FLAG CRITERIA. WINDS WILL DECREASE FRIDAY AND SATURDAY BUT TEMPERATURES WILL BE WELL BELOW NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>526-050800- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- 623 AM PDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UNUSUALLY STRONG AREA OF LOW PRESSURE WILL MOVE INTO NORTHERN CALIFORNIA WEDNESDAY AND THURSDAY. SOUTHWEST WINDS WILL INCREASE ACROSS EASTERN CALIFORNIA AND A WIND ADVISORY MAY BE NEEDED FOR PART OF THE HIGH DESERT OF INYO AND SAN BERNARDINO COUNTIES. WINDS WILL DECREASE FRIDAY AND SATURDAY BUT TEMPERATURES WILL BE WELL BELOW NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:32 AM PDT | Fire Weather Watch | VEF | San Bernardino | 8 hr |
Nearby
Red Flag Warnings in Nevada, 2009Red Flag Warnings in California, 2009Red Flag Warnings in Arizona, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.